Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 87, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 14, 2006, 6:19 PM CDT for Vermilion County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2006, 6:19 PM CDT (23:19 UTC)
- Expired
- Apr 14, 2006, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 135 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:19 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 142319 SVRILX ILC183-150000- /O.NEW.KILX.SV.W.0087.060414T2319Z-060415T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 619 PM CDT FRI APR 14 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS. * UNTIL 700 PM CDT * AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RANKIN...OR ABOUT 12 MILES NORTHEAST OF PAXTON...AND WAS MOVING SOUTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... HOOPESTON... ROSSVILLE... OTHER LOCATIONS IN THE WARNING INCLUDE...ALVIN...HENNING AND BISMARCK. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4049 8794 4041 8795 4015 8754 4050 8753 $$ KH
1 follow-up statement
000 WWUS53 KILX 142336 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 636 PM CDT FRI APR 14 2006 ILC183-150000- /O.CON.KILX.SV.W.0087.000000T0000Z-060415T0000Z/ VERMILION- 636 PM CDT FRI APR 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHERN VERMILION COUNTY... AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HOOPESTON...OR ABOUT 21 MILES EAST OF PAXTON...MOVING EAST AT 45 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... HOOPESTON. ALVIN. BISMARCK. CHENEYVILLE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4049 8794 4041 8795 4015 8754 4050 8753 $$ KH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:45 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 14, 3:45 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 345 PM CDT FRI APR 14 2006 .DISCUSSION... MAIN CONCERNS ARE SEVERE STORMS OVER THE NEXT FEW DAYS. MODELS HAD SOME TIMING AND PLACEMENT DIFFERENCES IN THE SHORT TERM WITH RESPECT TO THE WARM FRONTAL POSITION AND CONVECTIVE DEVELOPMENT. GFS HAVING SOME CONVECTIVE FEEDBACK ISSUES THROUGH DAY 3. ECMWF AND CANADIAN ARE CLOSER TO GFS...WITHOUT THE FEEDBACK. HPC WENT WITH NAM IN SHORT TERM AND BLEND FROM DAY 3 ON. WILL TRY TO BLEND CANADIAN AND NAM FOR DETAILS. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. WARM SECTOR IN PLACE ACROSS ALL OF C IL THIS AFTERNOON. WARM FRONT REFORMED TO OUR NORTH AFTER LAST NIGHTS SEVERE STORMS. LINGERING OUTFLOW BOUNDARIES FROM THE RECENT STORMS ARE TOUGH TO DISTINGUISH IN RADAR IMAGES AT THE MOMENT...BUT ARE LIKELY STILL PRESENT. INSTABILITY PARAMS ARE ALL STRONGER THAN LAST EVENING...AND SPC HAS UPGRADED THE SOUTHEAST 1/2 OF OUR CWA INTO THE MODERATE CATEGORY. DEWPOINTS HAVE CLIMBED INTO THE LOWER 60S IN OUR CWA...SO SURFACED BASED STORMS MORE LIKELY LATE THIS AFTERNOON AND EVENING. THE PRIMARY FOCUS FOR SEVERE WEATHER SHOULD BE HAIL AND WIND...WITH ISOLATED TORS POSSIBLE. DIRECTIONAL SHEAR IS BECOMING BETTER IN OUR SE AREA WHERE THE WINDS ARE BACKING OVER THE LAST FEW HOURS...SO ROTATING SUPERCELLS MORE LIKELY THERE. WENT WITH LIKELY POPS AND SEVERE WORDING IN THE MOD RISK AREA...AND CHC POPS WITH SVR WORDING IN ALL BUT THE FAR N ZONES...OUTSIDE OF THE SLIGHT RISK AREA. SATURDAY WILL FEATURE A WARM FRONT TO OUR SOUTH...LIFTING NORTH DURING THE AFTERNOON. STORMS ARE EXPECTED TO DEVELOP TOWARD LATE AFTERNOON IN SC IL...WITH AN MCS DEVELOPING IN IOWA CLOSER TO THE H5 SHORTWAVE. THAT STORM SHOULD PROGRESS EASTWARD ALONG THE WARM FRONT DURING THE EVENING...WITH SEVERE WEATHER POSSIBLE. SPC HAS US IN THE SLIGHT RISK FOR DAY 2. THE NORTHWEST PORTION OF THE CWA WILL BE MORE LIKELY TO SEE SEVERE STORMS ON SATURDAY NIGHT...DUE TO THE PROJECTED INSTABILITY PARAMS. SUNDAY NIGHT WILL BE THE TIME WHEN UPPER AND SURFACE LOWS FINALLY PUSH ACROSS IL. MORE STORMS SHOULD FIRE CLOSER TO THE SURFACE LOW AFTER 6 PM. INSTABILITY WILL NOT BE AS FAVORABLE FOR STORMS...BUT SOME SEVERE ACTIVITY WILL BE POSSIBLE. LONG TERM...MONDAY THROUGH THURSDAY. A COLD FRONT IS EXPECTED TO PUSH ACROSS IL ON TUESDAY...WITH SHOWERS AND STORMS DEVELOPING LATE TUESDAY AFTERNOON AND EVENING. ONCE AGAIN...INSTABILITY WILL NOT BE VERY STRONG...BUT THE COLD FRONT WILL HAVE ENOUGH KICK FOR ADDITIONAL SEVERE WEATHER. COOLER DAYS ARE ON TAP FOR WED AND THURSDAY...WITH ISOLATED SHOWERS THROUGH THE EXTENDED PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Apr 14, 11:30 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CDT FRI APR 14 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1130 AM CDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FROM I-55 EAST...WITH A SLIGHT RISK WEST OF I-55. AN UPPER LEVEL DISTURBANCE AND A FRONTAL BOUNDARY OVER CENTRAL IOWA WILL COLLIDE WITH A VERY WARM AND MOIST AIR MASS OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. THIS WILL LIKELY PRODUCE THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A TORNADO ALSO POSSIBLE...ESPECIALLY BETWEEN 2 AND 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL SYSTEM WILL REMAIN OVER THE AREA THROUGH THE EASTER WEEKEND...BRINGING TWO MORE ROUNDS OF THUNDERSTORMS TO THE REGION FOR LATER SATURDAY THROUGH SUNDAY. BOTH DAYS...THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUIRED SATURDAY NIGHT AND SUNDAY. HUETTL/AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:46 PM CDT | Tornado Warning | ILX | Knox | 44 min |
| Apr 13, 10:29 PM CDT | Tornado Warning | ILX | Knox | 46 min |
| Apr 13, 10:41 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 49 min |
| Apr 13, 10:51 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 54 min |
| Apr 13, 10:59 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 61 min |
| Apr 13, 11:04 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 56 min |
| Apr 13, 11:12 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 63 min |
| Apr 13, 11:15 PM CDT | Tornado Warning | ILX | Knox | 30 min |
| Apr 13, 11:22 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 53 min |
| Apr 13, 11:41 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 64 min |
| Apr 13, 11:44 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 61 min |
| Apr 13, 11:52 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 53 min |
| Apr 13, 11:56 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 64 min |
| Apr 14, 12:01 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 48 min |
| Apr 14, 12:15 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 30 min |
| Apr 14, 12:16 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 59 min |
| Apr 14, 12:24 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 66 min |
| Apr 14, 12:28 AM CDT | Tornado Warning | ILX | Logan | 36 min |
| Apr 14, 12:35 AM CDT | Tornado Warning | ILX | DeWitt, Macon | 40 min |
| Apr 14, 12:54 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 61 min |
| Apr 14, 12:56 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 64 min |
| Apr 14, 1:08 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 37 min |
| Apr 14, 1:22 AM CDT | Tornado Warning | ILX | Piatt | 23 min |
| Apr 14, 1:31 AM CDT | Tornado Warning | ILX | Champaign, Douglas | 29 min |
| Apr 14, 1:50 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 41 min |
| Apr 14, 8:59 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 27 min |
| Apr 14, 9:17 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 58 min |
| Apr 14, 9:50 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 44 min |
| Apr 14, 10:19 AM CDT | Severe Thunderstorm Warning | ILX | Macon | 49 min |
| Apr 14, 6:44 PM CDT | Tornado Warning | ILX | Vermilion | 16 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.